Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 49, NWS Springfield, MO

April 1, 2024Benton County, Hickory County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2024, 6:58 PM CDT for Benton County, Hickory County, Polk County, Missouri. It was in force for 62 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2024, 6:58 PM CDT (23:58 UTC)
Expired
Apr 1, 2024, 8:00 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MO, Hickory County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:18 PM CDTTSTM WND DMG3 W Bolivar, MOhad a report of some sections of vinyl siding on a shop damaged near south 90 and east 438 in bolivar.
Apr 1, 7:18 PM CDTTSTM WND DMG3 W Bolivar, MOHad a report of some sections of vinyl siding on a shop damaged near south 90 and east 438 in bolivar.
Apr 1, 7:20 PM CDTHAIL 14 Ese Fair Play, MOquarter size hail and 60 mile wind between fair play and bolivar per Polk EMD.
Apr 1, 7:20 PM CDTHAIL 14 Ese Fair Play, MOQuarter size hail and 60 mile wind between fair play and bolivar per Polk EMD.
Apr 1, 7:20 PM CDTHAIL 1.25Bolivar, MOCorrects previous hail report from Bolivar. Corrects previous hail report from Bolivar.
Apr 1, 7:20 PM CDTHAIL 1.25Bolivar, MOCorrects previous hail report from Bolivar. Photo of half dollar sized hail forwarded by media via email. Time estimated by radar.
Apr 1, 7:20 PM CDTHAIL 1.25Bolivar, MOPhoto of half dollar sized hail forwarded by media via email. Time estimated by radar.
Apr 1, 7:20 PM CDTHAIL 1.25Bolivar, MO
Apr 1, 7:24 PM CDTHAIL 12 W Bolivar, MOquarter size hail at 13 and 32 Bolivar.
Apr 1, 7:24 PM CDTHAIL 12 W Bolivar, MOQuarter size hail at 13 and 32 Bolivar.
Apr 1, 7:24 PM CDTHAIL 1.25Bolivar, MO
Apr 1, 7:25 PM CDTHAIL 2Bolivar, MOCorrects previous hail report from Bolivar. Photo of 2 inch hail forwarded by media via email. Time estimated by radar.
Apr 1, 7:25 PM CDTHAIL 2Bolivar, MOPhoto of 2 inch hail forwarded by media via email. Time estimated by radar.
Apr 1, 7:27 PM CDTHAIL 1.752 Wnw Bolivar, MOGold ball sized hail reported by Polk EMD via HAM SKYWARN on NWSChat2.0.
Apr 1, 7:27 PM CDTHAIL 1.752 Wnw Bolivar, MOGolf ball sized hail reported by Polk EMD via HAM SKYWARN on NWSChat2.0.
Apr 1, 7:27 PM CDTHAIL 22 Nne Bolivar, MOEstimated egg size hail.
Apr 1, 7:30 PM CDTHAIL 1.52 Ne Bolivar, MOReport from mPING Ping Pong Ball 1.50 in.
Apr 1, 7:30 PM CDTHAIL 1.751 Ene Bolivar, MOCorrects previous hail report from 1 ENE Bolivar. Photo report via email forwarded by media.
Apr 1, 7:30 PM CDTHAIL 1.751 Ene Bolivar, MOPhoto report via email forwarded by media.
Apr 1, 7:32 PM CDTHAIL 1.52 Ne Bolivar, MOCorrects previous hail report from 2 NE Bolivar. Photo report near Bolivar, forwarded by media via contact email. Time estimated by radar.
Apr 1, 7:32 PM CDTHAIL 1.52 Ne Bolivar, MOPhoto report near Bolivar, forwarded by media via contact email. Time estimated by radar.
Apr 1, 7:40 PM CDTHAIL 1.753 W Louisburg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 3:29 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WUUS53 KSGF 012358
SVRSGF
MOC015-085-167-020100-
/O.NEW.KSGF.SV.W.0049.240401T2358Z-240402T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
658 PM CDT Mon Apr 1 2024

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Hickory County in central Missouri...
  Southern Benton County in central Missouri...
  Polk County in southwestern Missouri...

* Until 800 PM CDT.

* At 658 PM CDT, severe thunderstorms were located along a line
  extending from near Osceola to 11 miles west of Humansville to near
  Stockton to near Lockwood, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
  Terre State Park, Warsaw, Pittsburg, Humansville, Polk, Fair Play,
  Hermitage, Weaubleau, Morrisville, Wheatland, Preston, Cross
  Timbers, Halfway, Flemington, Aldrich, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.

&&

LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
      3789 9319 3750 9318 3745 9362 3774 9361
      3781 9363 3783 9357 3791 9357 3792 9351
      3793 9351 3817 9350 3822 9353
TIME...MOT...LOC 2358Z 263DEG 55KT 3807 9376 3785 9378 3763 9382 3745
9400

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wise
3 follow-up statements
121 
WWUS53 KSGF 020007
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
707 PM CDT Mon Apr 1 2024

MOC015-085-167-020100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
707 PM CDT Mon Apr 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HICKORY...SOUTHERN BENTON AND POLK COUNTIES...

At 706 PM CDT, severe thunderstorms were located along a line
extending from near Osceola to 6 miles northwest of Humansville to
near Fair Play to near Greenfield, moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Public. Qaurter size hail and tree was reported down near 
         Jerico Springs.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
Terre State Park, Warsaw, Pittsburg, Humansville, Polk, Fair Play,
Hermitage, Weaubleau, Morrisville, Wheatland, Preston, Cross Timbers,
Halfway, Flemington, Aldrich, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
      3789 9319 3750 9318 3745 9362 3774 9361
      3781 9363 3783 9357 3791 9357 3792 9351
      3793 9351 3817 9350 3822 9353
TIME...MOT...LOC 0006Z 263DEG 50KT 3808 9365 3786 9367 3764 9368 3746
9389

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Wise
660 
WWUS53 KSGF 020025
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT Mon Apr 1 2024

MOC015-085-167-020100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
725 PM CDT Mon Apr 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR HICKORY...SOUTHERN BENTON AND POLK COUNTIES...

At 724 PM CDT, severe thunderstorms were located along a line
extending from near Wheatland to 12 miles northeast of Fair Play to
near Bolivar, moving east at 60 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Emergency management. Quarter size and 60 mph winds have 
         been reported with these storms. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Bolivar, Pomme de Terre Lake, Truman Lake, Stockton Lake, Pomme De
Terre State Park, Warsaw, Pittsburg, Polk, Fair Play, Hermitage,
Weaubleau, Wheatland, Preston, Cross Timbers, Halfway, Flemington,
Aldrich, Quincy, Lakeview Heights, and Fristoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
      3789 9319 3756 9318 3755 9362 3774 9361
      3779 9354 3783 9357 3791 9357 3792 9351
      3793 9351 3817 9350 3823 9348
TIME...MOT...LOC 0024Z 268DEG 54KT 3799 9345 3771 9338 3759 9348 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Wise
426 
WWUS53 KSGF 020055
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
755 PM CDT Mon Apr 1 2024

MOC015-085-167-020104-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-240402T0100Z/
Hickory MO-Benton MO-Polk MO-
755 PM CDT Mon Apr 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR HICKORY...SOUTHERN BENTON AND
POLK COUNTIES WILL EXPIRE AT 800 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.

LAT...LON 3843 9307 3790 9307 3791 9310 3791 9318
      3789 9319 3756 9318 3755 9362 3774 9361
      3779 9354 3783 9357 3791 9357 3792 9351
      3793 9351 3817 9350 3823 9348
TIME...MOT...LOC 0054Z 263DEG 55KT 3804 9288 3776 9281 3764 9291 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:33 PM CDT, 5 hours 25 minutes earlier. Its key messages:

  • Enhanced risk for severe thunderstorms during the 3pm to midnight time frame. Potential hazards include very large hail up to the size of baseballs, damaging winds of 60 to 80 mph, and tornadoes.
  • A transition from supercell storms west of Highway 65 (Very large hail, damaging wind, tornado threat) to a line of storms (Damaging winds and tornado threat) will evolve this evening across the area. Remain weather aware this evening.
  • There is a localized flash flood risk this evening into tonight. The Weather Prediction Center has issued a Slight risk of excessive rainfall for most of the area.
  • Much cooler temperatures likely Tuesday through Thursday with frost potential Thursday and Friday mornings.
Area forecast discussion, Apr 1, 1:33 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
133 PM CDT Mon Apr 1 2024

.KEY MESSAGES...

- Enhanced risk for severe thunderstorms during the 3pm to
  midnight time frame. Potential hazards include very large
  hail up to the size of baseballs, damaging winds of 60 to 80
  mph, and tornadoes.

- A transition from supercell storms west of Highway 65 (Very
  large hail, damaging wind, tornado threat) to a line of storms
  (Damaging winds and tornado threat) will evolve this evening
  across the area. Remain weather aware this evening.

- There is a localized flash flood risk this evening into
  tonight. The Weather Prediction Center has issued a Slight
  risk of excessive rainfall for most of the area.

- Much cooler temperatures likely Tuesday through Thursday with
  frost potential Thursday and Friday mornings.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 130 PM CDT Mon Apr 1 2024

Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis shows the shortwave trough moving east through the
Rockies and desert southwest. 12z soundings across the region
measured a very strong cap with 200-300j/kg of inhibition. This
has prevented much in the way of precip thus far. A surface low
was located across northeast Kansas with a warm front east into
central Missouri and a cold front south into Wichita and
northern Oklahoma. A very warm and moist airmass was present
across the area with temps in the lower 70s and dewpoints in the
lower to middle 60s. Mixed layer CAPE values were already
analyzed around 1000j/kg with higher values west of the area.
0-6km bulk shear was also around 50-60kts. Therefore conditions
are primed for severe thunderstorms and we are just waiting for
something to break the cap. A 20Z balloon sounding will be
launched to continue to assess the atmosphere.

This afternoon through tonight: Expectations for this event have
not changed that much. Latest HREF data supports initiation of
supercell thunderstorms west of the area across northern
Oklahoma and southern Kansas in the 2-4pm timeframe. These
storms will likely go severe quickly with very large hail to the
size of baseballs, damaging winds of 60-80mph and tornadoes as
they move northeast towards our southeast Kansas counties after
3pm. Guidance suggests these supercell storms then move into
areas along and north of a Joplin to Lake of the Ozarks line.
This is the most likely area for the most significant storms
through the early evening. It should be noted that some high res
models do bring supercells slightly farther southeast of that
line.

As we transition after 6pm, additional storms will then form
across Oklahoma as supercells however a transition into a linear
or line segment mode will occur at some point. The exact
transition time is uncertain however it does appear that as
storms move closer to Highway 65, that is where the transition
may occur. This transition to a linear mode will begin to
decrease the hail size however the damaging wind and tornado
threat will continue with bowing segments producing 60-80mph
winds and potential QLCS tornadic circulations given the
favorable 0-3km bulk shear and low level CAPE. South to
southeast surface winds will also create increasing low level
helicity and hodographs all supporting a tornado threat. Please
see the latest SPC outlooks for additional details. It should be
noted that there is a nighttime tornado threat, especially east
of Highway 65 and we are stressing everyone to remain weather
aware for this multi faceted/complex event. Storms will likely
not exit the eastern ozarks until midnight.

The flooding threat appears to be limited for the most part
however one zone to watch will be north of I-44 where the HREF
LPMM shows a narrow corridor of potential for 1-3 inches of
rainfall if storms train over the same areas.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 130 PM CDT Mon Apr 1 2024

The shortwave trough will be slow to move through the area on
Tuesday therefore a cloudy and cool day is expected with even
some morning rain showers. Cold air advection will be strong and
NBM guidance suggests temps will struggle to warm through the
50s. The upper level low will slowly shift into the Ohio River
Valley Wednesday with continued cool and dry northerly winds.
High pressure builds on Thursday morning which could bring low
temps down into the lower 30s. This could produce frost and will
need to monitor temperature trends.

Ensembles continue to suggest mid level ridging building into
the central US late in the week which will likely lead to a
sizable warmup for the weekend. A dry airmass and increasing
winds could lead to areas of elevated fire danger east of
Springfield late in the week. There is not a signal for
precipitation until perhaps late in the weekend however
significant variance exists in model guidance.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1214 PM CDT Mon Apr 1 2024

Occasional MVFR ceilings and south winds will prevail through
about 00z. Confidence is high that thunderstorms will move into
the TAF sites closer to 00z through 03z. These thunderstorms
may be severe. Otherwise a reduction in flight conditions will
occur behind the storms with MVFR ceilings likely along with low
level wind shear. Some rain showers will also linger through
the overnight hours. Winds will switch around to the west by
Tuesday morning with MVFR ceilings continuing.

&&

.CLIMATE...
Issued at 300 AM CDT Mon Apr 1 2024

Record High Minimum Temperatures:

April 1:
KSGF: 62/1946

Record Precipitation:

April 1:
KVIH: 0.88/1945
KUNO: 0.92/1983

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
CLIMATE...Burchfield
Hazardous weather outlook, Apr 1, 1:43 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
143 PM CDT Mon Apr 1 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
143 PM CDT Mon Apr 1 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Confidence remains high that severe thunderstorms will form west
of the area and move into southeast Kansas and western Missouri
late this afternoon into this evening, generally after 4pm.
Initially large hail up to 2-3 inches in diameter, damaging winds
of 60 to 80 mph and tornadoes are the primary threats.

Storms will likely begin to form into line segments during the
mid to late evening hours, after 6-8pm, especially further east
closer to Highway 65. Damaging winds and tornadoes will then
become the primary threats as the line segments move east.
Frequent cloud to ground lightning is likely. Storms will exit the
eastern ozarks around midnight.

There is a flooding threat however it appears to be localized and
dependent on storms moving over the same areas. Highest rainfall
amounts are expected north of Interstate 44.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Areas of frost are possible both Thursday and Friday mornings.

Elevated fire weather danger returns Wednesday through Saturday
afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight for the entire area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, Apr 1, 5:21 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
521 PM CDT Mon Apr 1 2024

MOZ056-057-012245-
Miller MO-Morgan MO-
521 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MILLER AND
SOUTHEASTERN MORGAN COUNTIES THROUGH 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Versailles, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Lake of The Ozarks, Eldon, Versailles, Barnett, Gravois Mills, and
Olean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1100 PM CDT for central
Missouri.

&&

LAT...LON 3843 9262 3842 9241 3839 9241 3825 9282
      3840 9295 3855 9277
TIME...MOT...LOC 2221Z 236DEG 35KT 3839 9278

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Hatch
Local storm report, Apr 1, 5:52 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
552 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Hail             Olean                   38.41N 92.53W
04/01/2024  E1.75 Inch       Miller             MO   Emergency Mngr

            Photo sent in with reports from EM and 911,
            estimated 1.75 hail from NWSChat2.0.

&&

PC
Special weather statement, Apr 1, 5:53 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
553 PM CDT Mon Apr 1 2024

MOZ067-012330-
St. Clair MO-
553 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. CLAIR COUNTY
THROUGH 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Appleton City, or 16 miles east of Butler, moving northeast at 50
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Appleton City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Missouri.

&&

LAT...LON 3821 9374 3809 9405 3821 9405
TIME...MOT...LOC 2253Z 238DEG 49KT 3819 9405

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Wise
Local storm report, Apr 1, 6:12 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
612 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Hail             1 ENE Barnett           38.38N 92.66W
04/01/2024  M1.00 Inch       Morgan             MO   Public

            Reported via EM on NWSChat2.0 with photo.

&&

PC
Special weather statement, Apr 1, 6:26 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
626 PM CDT Mon Apr 1 2024

MOZ067-078-020015-
Cedar MO-St. Clair MO-
626 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CEDAR AND EASTERN ST. CLAIR
COUNTIES THROUGH 715 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Stockton, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truman Lake, Stockton, Osceola, Jerico Springs, Collins, Roscoe,
Vista, Gerster, Olympia, Caplinger Mills, Wagoner, Arnica, Filley,
and Cedar Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for central,
southwestern and west central Missouri.

&&

LAT...LON 3804 9350 3792 9351 3791 9357 3783 9357
      3783 9362 3778 9363 3760 9395 3761 9408
      3776 9407 3817 9365
TIME...MOT...LOC 2326Z 227DEG 54KT 3769 9400

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:21 PM CDTSpecial Weather StatementSGFMorgan24 min
Apr 1, 5:29 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan31 min
Apr 1, 5:53 PM CDTSpecial Weather StatementSGFSt. Clair37 min
Apr 1, 6:02 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon43 min
Apr 1, 6:26 PM CDTSpecial Weather StatementSGFCedar, St. Clair49 min
Apr 1, 6:38 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.